Increase in Blood Pressure
Some diet pills that contain caffeine or other stimulants may also increase blood pressure. This can be harmful to people who are taking blood pressure medicine or trying to follow a diet to decrease their blood pressure. Because many diet pills contain stimulants, the blood pressure may begin to rise by several points, especially during the peak effectiveness of the diet pill. Because blood pressure signs can go undetected, diet-pill takers may be unaware that the pill is causing this type of change.
Tachycardia is also referred to as rapid, or sometimes irregular, heart rate. While many things can cause this, a diet pill can cause the heart rate to rise significantly. The dieter may begin to feel a little jittery at first, and the heart rate can speed out of control quite quickly. Anything above 125 beats per minute can be considered tachycardia. Some people have reported having beats in the 200 range from taking one diet pill. If the heart is beating fast, it can also feel as if it is skipping beats or beating irregularly. This condition can be dangerous if not addressed promptly by a medical professional.
Some diet pills are natural diuretics. This means they cause the body to expel fluid via urination. While losing a small amount of water weight isn't harmful, repeated usage can cause an excessive loss of electrolytes and nutrients within the body, including potassium and sodium, and can be dangerous. In order to ensure that the body receives enough fluids throughout the dieting process, replace fluids by drinking eight 8-oz. glasses of water per day.